Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 180, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 7, 2014, 1:24 AM CDT for Jackson County, Overton County, Putnam County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2014, 1:24 AM CDT (06:24 UTC)
- Expired
- Oct 7, 2014, 2:00 AM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Jackson County, TN, Overton County, TN, Putnam County, TN
The radar
The Nashville radar (KOHX), 98 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1087 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
895
WUUS54 KOHX 070624
SVROHX
TNC087-133-141-070700-
/O.NEW.KOHX.SV.W.0180.141007T0624Z-141007T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
124 AM CDT TUE OCT 7 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN OVERTON COUNTY IN MIDDLE TENNESSEE...
PUTNAM COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN JACKSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 200 AM CDT
* AT 121 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL.
THE STORM WAS NEAR BAXTER...MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
COOKEVILLE...LIVINGSTON...ALGOOD AND RICKMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3610 8526 3607 8548 3608 8552 3607 8556
3606 8557 3604 8566 3622 8577 3641 8529
TIME...MOT...LOC 0624Z 250DEG 35KT 3616 8560
$$
FORECASTER:132 follow-up statements
313 WWUS54 KOHX 070634 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 134 AM CDT TUE OCT 7 2014 TNC087-133-141-070700- /O.CON.KOHX.SV.W.0180.000000T0000Z-141007T0700Z/ OVERTON TN-PUTNAM TN-JACKSON TN- 134 AM CDT TUE OCT 7 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHEASTERN JACKSON...PUTNAM AND SOUTHWESTERN OVERTON COUNTIES... AT 132 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR COOKEVILLE...MOVING EAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... LIVINGSTON...ALGOOD AND RICKMAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. && LAT...LON 3641 8529 3610 8526 3607 8548 3622 8577 TIME...MOT...LOC 0634Z 250DEG 35KT 3619 8548 $$ 13
425 WWUS54 KOHX 070655 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 155 AM CDT TUE OCT 7 2014 TNC087-133-141-070705- /O.EXP.KOHX.SV.W.0180.000000T0000Z-141007T0700Z/ OVERTON TN-PUTNAM TN-JACKSON TN- 155 AM CDT TUE OCT 7 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON...PUTNAM AND SOUTHWESTERN OVERTON COUNTIES WILL EXPIRE AT 200 AM CDT... THUNDERSTORMS ARE MOVING OUT OF THE WARNED AREA. ADDITIONAL THUNDERSTORMS ARE POSSIBLE OVERNIGHT...AND SOME MAY PRODUCE HAIL. LAT...LON 3641 8529 3610 8526 3608 8548 3622 8577 TIME...MOT...LOC 0655Z 250DEG 35KT 3625 8524 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 11:58 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Oct 6, 11:58 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1158 PM CDT MON OCT 6 2014 .AVIATION... REGIONAL RADAR IMAGERY INDICATES MAINLY ISO TSRA ACTIVITY CONTINUES TO TAPER...AND DOES NOT LOOK TO IMPACT ANY OF THE TAF SITES DURING THE OVERNIGHT HOURS. SFC DEWPOINT DEPRESSIONS REMAIN LOW...SO SOME MVFR VIS REDUCTION TOWARD SUNRISE CAN BE EXPECTED ESPECIALLY IF THE SFC WINDS WEAKEN. AFTER SUNRISE EXPECT ANOTHER ROUND OF SHOWERS FOR MOST OF THE DAY TOMORROW...DIMINISHING FROM WEST TO EAST IN THE LATE AFTERNOON/EVENING HOURS. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 05
Hazardous weather outlook, Oct 6, 5:08 AM CDT, 20 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 508 AM CDT MON OCT 6 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-071000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 508 AM CDT MON OCT 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY FOR ALL OF MIDDLE TENNESSEE MAINLY DURING THE AFTERNOON THROUGH EVENING HOURS. MAIN CONCERNS WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO CAN NOT BE RULED OUT...ESPECIALLY ACROSS WESTERN PORTIONS OF THE MID STATE. SOME OF THESE THUNDERSTORMS MAY ALSO PRODUCE BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY. MAIN CONCERNS WILL BE SMALL HAIL AND GUSTY WINDS. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTERS CAN MAKE REPORTS VIA TWITTER USING HASHTAG #TSPOTTER TO MAKE A REPORT VIA FACEBOOK GO TO: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NASHVILLE.GOV SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Oct 6, 9:55 PM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
955 PM CDT MON OCT 6 2014
TNZ061-062-075-070330-
BEDFORD-MARSHALL-RUTHERFORD-
955 PM CDT MON OCT 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...MARSHALL AND RUTHERFORD
COUNTIES...
AT 954 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 16 MILES EAST OF SPRING HILL...MOVING EAST AT
30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CHAPEL HILL...EAGLEVILLE...
ROVER...UNIONVILLE...DEASON...FOSTERVILLE...CHRISTIANA AND BELL
BUCKLE.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3559 8672 3570 8673 3571 8669 3572 8670
3575 8670 3576 8618 3573 8621 3571 8621
3569 8625 3556 8624
27Special weather statement, Oct 6, 10:34 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1034 PM CDT MON OCT 6 2014
TNZ066-070400-
CUMBERLAND-
1034 PM CDT MON OCT 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND COUNTY...
AT 1033 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR CROSSVILLE...MOVING EAST AT 55
MPH.
SOME LOCATIONS IN THE PATH INCLUDE LAKE TANSI...CROSSVILLE...
CUMBERLAND MOUNTAIN STATE PARK...SLATE SPRINGS...CRAB ORCHARD AND
FAIRFIELD GLADE.
PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.
LAT...LON 3595 8470 3583 8514 3596 8519 3612 8485
3610 8484 3610 8482 3608 8480 3606 8479
3599 8471 3597 8470
27Special weather statement, Oct 7, 12:30 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1230 AM CDT TUE OCT 7 2014 TNZ028-030-062>064-070615- CANNON-DE KALB-RUTHERFORD-SMITH-WILSON- 1230 AM CDT TUE OCT 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CANNON...DE KALB...RUTHERFORD... SMITH AND WILSON COUNTIES... AT 1228 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR WALTERHILL...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS IN THE PATH INCLUDE LASCASSAS...WALTERHILL...CEDARS OF LEBANON STATE PARK...MILTON...WATERTOWN...ALEXANDRIA...LIBERTY... DOWELLTOWN...HICKMAN AND GORDONSVILLE. HALF INCH SIZE HAIL IS EXPECTED WITH THIS STORM. LAT...LON 3626 8591 3598 8581 3585 8635 3606 8650 13
Special weather statement, Oct 7, 12:46 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1246 AM CDT TUE OCT 7 2014
TNZ065-078-080-070630-
VAN BUREN-WARREN-WHITE-
1246 AM CDT TUE OCT 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR VAN BUREN...WARREN AND WHITE
COUNTIES...
AT 1245 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR MCMINNVILLE...MOVING EAST AT 40
MPH.
SOME LOCATIONS IN THE PATH INCLUDE MCMINNVILLE...SPENCER AND FALL
CREEK FALLS STATE PARK.
NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.
LAT...LON 3551 8582 3571 8588 3587 8536 3563 8535
3558 8540
13Special weather statement, Oct 7, 1:01 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
101 AM CDT TUE OCT 7 2014
TNZ025>027-059-062-070645-
CHEATHAM-DAVIDSON-DICKSON-RUTHERFORD-WILLIAMSON-
101 AM CDT TUE OCT 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...DICKSON...
RUTHERFORD AND WILLIAMSON COUNTIES...
AT 1258 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DICKSON TO
9 MILES EAST OF SPRING HILL...MOVING EAST AT 35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE THOMPSONS STATION...LEIPERS
FORK...DICKSON...BURNS...FAIRVIEW...EAGLEVILLE...CHARLOTTE...WHITE
BLUFF...NATCHEZ TRACE AT HIGHWAY 96...FRANKLIN...ROCKVALE AND
KINGSTON SPRINGS.
PENNY SIZE HAIL IS EXPECTED WITH THESE STORMS.
LAT...LON 3570 8625 3572 8682 3616 8756 3618 8757
3620 8755 3623 8677
13Special weather statement, Oct 7, 1:06 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
106 AM CDT TUE OCT 7 2014
TNZ028-030-032-064-070645-
DE KALB-PUTNAM-SMITH-WILSON-
106 AM CDT TUE OCT 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...PUTNAM...SMITH AND
WILSON COUNTIES...
AT 104 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR WATERTOWN...MOVING EAST AT 30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE WATERTOWN...ALEXANDRIA...
LIBERTY...DOWELLTOWN...HICKMAN...GORDONSVILLE...CENTER HILL LAKE AND
EDGAR EVANS STATE PARK.
HALF INCH SIZE HAIL IS EXPECTED WITH THIS STORM.
LAT...LON 3605 8560 3604 8561 3601 8565 3597 8612
3616 8615 3625 8581
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 7:02 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, White | 43 min |
| Oct 6, 7:16 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 44 min |
| Oct 6, 7:28 PM CDT | Special Weather Statement | OHX | Fentress | 17 min |
| Oct 6, 7:42 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, White | 33 min |
| Oct 6, 7:46 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Warren | 27 min |
| Oct 6, 8:12 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 33 min |
| Oct 6, 9:55 PM CDT | Special Weather Statement | OHX | Bedford | 35 min |
| Oct 6, 10:13 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Rutherford | 32 min |
| Oct 6, 10:34 PM CDT | Special Weather Statement | OHX | Cumberland | 26 min |
| Oct 7, 12:30 AM CDT | Special Weather Statement | OHX | DeKalb | 45 min |
| Oct 7, 12:42 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 33 min |
| Oct 7, 12:46 AM CDT | Special Weather Statement | OHX | Van Buren, Warren | 44 min |
| Oct 7, 1:01 AM CDT | Special Weather Statement | OHX | Davidson, Dickson, Rutherford, Williamson | 44 min |
| Oct 7, 1:06 AM CDT | Special Weather Statement | OHX | DeKalb | 39 min |
| Oct 7, 1:18 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 27 min |
| Oct 7, 1:51 AM CDT | Special Weather Statement | OHX | Cannon, Warren, Wilson | 24 min |
| Oct 7, 2:42 AM CDT | Special Weather Statement | OHX | Cumberland, Van Buren, White | 48 min |
| Oct 7, 8:03 AM CDT | Special Weather Statement | OHX | Davidson, Robertson, Sumner, Wilson | 42 min |
| Oct 7, 8:16 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 29 min |
| Oct 7, 8:28 AM CDT | Special Weather Statement | OHX | Jackson, Smith | 47 min |
| Oct 7, 8:39 AM CDT | Special Weather Statement | OHX | Macon, Sumner, Trousdale | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.